Welcome! Log in or Register

Boots Max Strength Cold & Flu Capsules

  • image
1 Review

Brand: Boots / Type: Cough, Colds & Flu / Dosage Form: Capsules

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    1 Review
    Sort by:
    • More +
      21.05.2013 12:02
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      These defintely work very well for me on cold symptoms

      ~ ~ WHY THESE? ~ ~

      I picked these up on the way through the airport last weekend, feeling the onset of a cold and wanting to be prepared with a medicine I could trust. Normally when I shop for medicines I do a quick check of active ingredients then congratulate myself for buying an identical unbranded product for a much cheaper price. On this occasion, though, I noticed that the Lemsip equivalent does have an additional ingredient. However, it was one I didn't recognise and these Boots brand capsules were over £1 cheaper (at £2.99)and contained what I wanted primarily - (per capsule) paracetamol 500mg, Caffiene 25mg and Phenylephrine Hydrochloride 6.1mg. The Lemsip packet mentioned that they treated chesty cough in addition to the other ailments listed on the Boots one, so I assume that was the additional ingredient - and not something I needed. The things I anticipated that I may need were all listed on the front of the packet - blocked nose, sore throat, fever, headache, body aches and it also states "non drowsy".

      In the event, the cold symptoms stayed at bay until I returned home (as if I needed to feel any more miserable!) so I only opened the packet yesterday.

      ~ ~ PACKAGING ~ ~

      The packet is mainly green in colour, but the front is also a range of purple, red, orange and yellow shades - quite vivid! Nevertheless the text on the back is in white and is easy to ready against the green background, which was useful in the shop. The key points I needed to be able to see at a glance were the dosage instructions - take 2 capsules every four to six hours when you need to (not more than 8 in 24 hours) and the active ingredients. There are two warnings on the back - "Do not take with any other paracetamol-containing products" and "Immediate medical advice should be sought in the event of an overdose, even if you feel well" - these are highlighted by being printed in dark purple text in a bright white text box. Impossible to miss.

      ~ ~ OPEN THE BOX! ~ ~

      Inside the packet are two strips of 8 capsules, sealed in their blister pack with foil, which is very easy to pop through from the back. The capsules themselves are half/half red and yellow in colour and the traditional plasticy feel tubular style capsules with round ends, around 1cm long. Personally I find these type very easy to swallow and these were no exception, although I do like to take a good drink with these to feel reassured they are fully gone where they need to go - they do feel quite substantial and I can imagine that their size could be a problem for some.

      Also in the box is a very clearly printed A5 size folded information leaflet. The text is a generous size and it contains all you need to know:

      - What this medicine is for
      - Before you take this medicine
      - Other important information
      - If you take other medicines
      - How to take this medicine
      - Possible side effects
      - How to store this medicine
      - What is in this medicine
      - Who makes this medicine

      Lots of information is listed under each heading in a clear font, very easy to read.

      ~ ~ DO THEY WORK? ~ ~

      So the key question - well fortunately I'm in no way in the grip of severe flu, but the cold, such as it is, is now in full flight. I took two of these yesterday afternoon, and I definitely felt noticeably better quite quickly. I was glad when four hours were past and I could take two more, and again there was a noticeable uplift in how I felt, and I got to sleep ok so the caffiene is obviously not too extreme! A similar pattern has been repeated this morning - having taken two first thing (almost 4 hours ago), I'm starting to feel a bit of a lull in energy levels and general cold symptoms - so I'm in no doubt the medicine is doing its job as it should.

      Comments

      Login or register to add comments